Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 32, NWS Bismarck, ND

April 22, 2011LaMoure County, North Dakota

NWS Bismarck, ND issued this river flood warning at Apr 22, 2011, 2:30 PM CDT for LaMoure County, North Dakota. It took effect at Apr 24, 2011, 11:48 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 2:30 PM CDT (19:30 UTC)
In effect from
Apr 24, 2011, 11:48 PM CDT
Expired
Apr 23, 2011, 11:39 AM CDT
In force
Issued by
NWS Bismarck, ND
Flood severity
Minor

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River at LaMoure (LAMN8). The gauge peaked at 13.13 ft at Apr 24, 2011, 11:00 AM CDT.

actionminormoderate12141604/2204/2304/24
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06470500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WGUS43 KBIS 221930
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT FRI APR 22 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY
FOR THE JAMES RIVER AT LAMOURE...MINOR FLOODING IS FORECAST.

.THE JAMES RIVER AT LAMOURE IS FORECAST TO RISE ABOVE MINOR FLOOD 
STAGE OF 14.0 FEET BY SUNDAY NIGHT...AND CONTINUE RISING TO NEAR 
15.5 FEET BY TUESDAY NIGHT. THIS FORECAST IS EQUALLY DEPENDENT ON 
SNOWMELT GENERATED RUNOFF...THE AMOUNT OF PRECIPITATION REALIZED 
FRIDAY AND EARLY SATURDAY...AND THE ABILITY OF THE SOILS TO ABSORB 
MORE WATER. THE RIVER FORECAST MAY CHANGE BASED ON THE AMOUNT OF 
PRECIPITATION THAT IS OBSERVED. 


NDC045-231930-
/O.NEW.KBIS.FL.W.0032.110425T0448Z-000000T0000Z/
/LAMN8.1.RS.110425T0448Z.110427T0600Z.000000T0000Z.NR/
230 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER AT LAMOURE
* FROM SUNDAY BEFORE MIDNIGHT UNTIL FURTHER NOTICE
* AT 02PM FRIDAY THE STAGE WAS...12.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 14.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY NIGHT AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY TUESDAY NIGHT.
* IMPACT...AT 16.0 FEET...SOUTH SIDE OF COUNTY HIGHWAY 13 FLOODS. THE 
  TOWN OF LAMOURE DOES NOT FLOOD AT THIS HEIGHT.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 LAMOURE      14 12.9 FRI 2 PM   13.1   13.3   14.7   15.3   15.3

$$
AYD
2 follow-up statements
584 
WGUS83 KBIS 230200
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT FRI APR 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

  JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY 
  JAMES RIVER NEAR LUDDEN DAM AFFECTING DICKEY COUNTY 
  PIPESTEM CREEK NEAR PINGREE AFFECTING STUTSMAN COUNTY 
FOR THE JAMES RIVER NEAR LUDDEN DAM...MODERATE FLOODING IS OCCURRING 
AND IS FORECAST TO CONTINUE. FOR THE PIPESTEM CREEK NEAR PINGREE... 
MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR THE JAMES 
RIVER NEAR LAMOURE...MINOR FLOODING IS FORECAST.

.ONE HALF TO THREE QUARTERS OF AN INCH OF PRECIPITATION IS FORECAST TO 
FALL ACROSS THE JAMES RIVER VALLEY IN NORTH DAKOTA THROUGH FRIDAY EVENING. 
THIS WILL CAUSE THE PIPESTEM CREEK NEAR PINGREE TO RISE TO 10.2 FEET BY MONDAY 
NIGHT. IT WILL ALSO CAUSE THE JAMES RIVER AT LAMOURE TO RISE TO 15.5 FEET BY 
EARLY WEDNESDAY MORNING. FURTHERMORE...THIS PRECIPITATION WILL LIKELY EXTEND 
THE DURATION OF THE HIGH WATER ON THE JAMES RIVER NEAR LUDDEN DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC045-240200-
/O.CON.KBIS.FL.W.0032.110425T0448Z-000000T0000Z/
/LAMN8.1.RS.110425T0448Z.110427T0600Z.000000T0000Z.NR/
900 PM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT LAMOURE.
* FROM SUNDAY EVENING UNTIL FURTHER NOTICE.
* AT 8:15 PM FRIDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY NIGHT AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...SOUTH SIDE OF COUNTY HIGHWAY 13 FLOODS. THE 
  TOWN OF LAMOURE DOES NOT FLOOD AT THIS HEIGHT.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 LAMOURE      14 12.9 FRI 8 PM   13.1   13.6   14.9   15.4   15.2

$$

NDC021-240200-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/LUDN8.2.RS.110327T2200Z.110415T1945Z.000000T0000Z.NR/
900 PM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR LUDDEN DAM.
* UNTIL FURTHER NOTICE.
* AT  8:00 PM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY 
  THURSDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* IMPACT...AT 15.9 FEET...WATER ON HIGHWAY 1, 11 MILES SOUTH OF OAKES.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 LUDDEN DAM   12 15.9 FRI 8 PM   15.8   15.8   15.8   15.8   15.9

$$

NDC093-240200-
/O.CON.KBIS.FL.W.0014.000000T0000Z-000000T0000Z/
/PGEN8.2.RS.110405T2018Z.110409T1945Z.000000T0000Z.NR/
900 PM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTEM CREEK NEAR PINGREE.
* UNTIL FURTHER NOTICE.
* AT 8:15 PM FRIDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.2 FEET BY 
  TUESDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 10.0 FEET...FLOODING AT THIS LEVEL AFFECTS FARMLAND, BUT
  NO MAJOR CITIES OR ROADS. WATER IS OUT OF THE BANKS. LITTLE KNOWN 
  ABOUT DAMAGE.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

JAMES RIVER BASIN
 PINGREE       9  9.2 FRI 8 PM    9.6   10.0   10.1   10.2   10.0

$$
295 
WGUS83 KBIS 231639
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1139 AM CDT SAT APR 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  JAMES RIVER AT LAMOURE AFFECTING LA MOURE COUNTY
FOR THE JAMES RIVER BASIN INCLUDING LAMOURE...THE RIVER IS EXPECTED 
TO STAY BELOW FLOOD STAGE. 

.A MINOR RISE IS EXPECTED AT LAMOURE FROM THE RECENT PRECIPITATION... 
BUT THE RIVER WILL REMAIN BELOW FLOOD STAGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC045-231709-
/O.CAN.KBIS.FL.W.0032.000000T0000Z-110423T1639Z/
/LAMN8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1139 AM CDT SAT APR 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT LAMOURE.
* AT 11:15 AM SATURDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.5 FEET 
  TUESDAY MORNING...THEN BEGIN A SLOW FALL. 

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

JAMES RIVER BASIN
 LAMOURE      14 13.0 SAT 11 AM  12.9   13.0   13.5   13.5   13.2

$$
KINNEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 22, 1:20 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 22, 1:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
120 PM CDT FRI APR 22 2011

.UPDATE...
UPDATE MAINLY FOR POP/WX TRENDS.

&&

.DISCUSSION...
UPDATED POP/WEATHER TRENDS BASED ON RECENT TRENDS AND ANTICIPATED
EVOLUTION THROUGH THIS EVENING. THUS FAR...SNOW HAS BEEN CONFINED
MAINLY TO THE SOUTHWEST...WITH CENTRAL SECTIONS STILL MAINTAINING
MOSTLY RAIN. SLOWER CHANGE OVER TO ALL SNOW MAY LIMIT
ACCUMULATIONS SOMEWHAT ON THE FRINGES OF THE WARNING/ADVISORY
AREA. THIS MAY NECESSITATE SOME MINOR HEADLINE CHANGES LATER THIS
AFTERNOON. CENTRAL SECTIONS MAY SEE THE MAIN ACCUMULATIONS THIS
EVENING WITH COOLER GROUND TEMPS AND SIGNIFICANT TROWAL STILL ARCING
BACK INTO THE STATE. BOWMAN REPORTED 3 INCHES AS OF 1130 AM CDT...WITH
PLENTY OF SNOW STILL TO COME...SO THE CORE OF THE WARNING STILL
LOOKS ON TARGET. RAIN/SNOW IS BECOMING PROBLEMATIC FOR
OVERLAND/RIVER FLOODING. NEW WARNINGS ARE IN EFFECT FOR
MENOKEN...LINTON...BREIEN...AND MINOT BROADWAY BRIDGE. FLOOD
ADVISORIES AND WARNINGS HAVE REPLACED THE FLOOD WATCH FOR THE
THREAT OF RENEWED OVERLAND AND RIVER FLOODING.

&&

.AVIATION...
A SURFACE LOW IS CURRENTLY CENTERED NEAR FAITH SOUTH
DAKOTA AND CONTINUES TO MOVE SLOWLY EAST.  THE PRECIPITATION BAND
HAS PUSHED NORTH AND COVERS MOST OF THE SOUTHERN TWO THIRDS OF THE
STATE.  THE HEAVIEST PRECIPITATION EXTENDS FROM ELLENDALE TO
BISMARCK AND WEST INTO THE DICKINSON AREA.  THE PRECIPITATION IS
RAIN EAST OF THE MISSOURI RIVER...BUT TURNS TO SNOW AS YOU GO WEST
OF THE RIVER.  THE MAJORITY OF NORTH DAKOTA HAS IFR CONDITIONS DUE
TO CLOUDS...AND AREAS IN THE SOUTHWEST AND SOUTH CENTRAL HAVE IFR
VISIBILITY CONDITIONS DUE TO RAIN...SNOW...AND FOG.  LITTLE IF ANY
IMPROVEMENT IS EXPECTED THIS AFTERNOON...BUT WILL LIKELY IMPROVE
FROM THE NORTHWEST BEGINNING LATE THIS EVENING AS THE LOW SLIPS EAST
INTO IOWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY
FOR NDZ017-019>021-034-035-042-045.

WINTER STORM WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR
NDZ018-031>033-040-041-043-044.

&&

AVIATION...TSW
UPDATE...KINNEY
Hazardous weather outlook, Apr 22, 4:54 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
454 AM CDT FRI APR 22 2011

NDZ001>005-009>013-022-023-025-231000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
454 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN CAN BE EXPECTED TODAY...POSSIBLY MIXING IN WITH SNOW AT
TIMES. THE RAIN MAY ALSO BECOME HEAVY AT TIMES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-031>033-040-041-043-044-231000-
DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
454 AM CDT FRI APR 22 2011 /354 AM MDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH EARLY TONIGHT.
PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR MELTING OF
RECENT SNOW AND FORECAST OF HEAVY RAIN AND SNOW FRIDAY THROUGH
FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE
OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH
SNOWFALL TOTALS.

NDZ017-019>021-034-035-042-045-231000-
MCKENZIE-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
454 AM CDT FRI APR 22 2011 /354 AM MDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY TONIGHT.
PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

A FLOOD WATCH IS IN EFFECT FOR ALL COUNTIES MENTIONED ABOVE EXCEPT
MCLEAN AND MCKENZIE THROUGH SUNDAY EVENING FOR MELTING OF RECENT
SNOW AND FORECAST OF HEAVY RAIN AND SNOW FRIDAY THROUGH FRIDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE
OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH
SNOWFALL TOTALS.

NDZ036-037-046>048-050-051-231000-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
454 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR MELTING OF
RECENT SNOW AND FORECAST OF HEAVY RAIN AND SNOW FRIDAY THROUGH
FRIDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

In the hours before

Local storm report, Apr 22, 11:25 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 AM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     SNOW             BOWMAN                  46.18N 103.39W
04/22/2011  E3.0 INCH        BOWMAN             ND   CO-OP OBSERVER

            STILL SNOWING HEAVY.

&&

LLP

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:31 AM CDTWinter Storm WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 2 more18 hr
Apr 22, 11:18 AM CDTRiver Flood WarningBISWard7 days
Apr 22, 11:33 AM CDTRiver Flood WarningBISMorton, Sioux47 hr
Apr 22, 12:13 PM CDTRiver Flood WarningBISEmmons46 hr
Apr 22, 12:21 PM CDTRiver Flood WarningBISBurleigh46 hr
Apr 22, 12:31 PM CDTAreal Flood WarningBISBurleigh, Dickey, Emmons, Kidder, LaMoure, Logan and 2 more7 days
Apr 22, 1:07 PM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 5 more69 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.